Alert archive / Nevada / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 29, NWS Reno, NV

July 21, 2008Storey County, Washoe County, Nevada

NWS Reno, NV issued this severe thunderstorm warning at Jul 21, 2008, 3:37 PM PDT for Storey County, Washoe County, Nevada. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2008, 3:37 PM PDT (22:37 UTC)
Expired
Jul 21, 2008, 4:15 PM PDT
In force
38 min
Issued by
NWS Reno, NV
Area
Storm-based polygon

Counties Storey County, NV, Washoe County, NV

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 10.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2008-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 26 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2008-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
26 J/kg
Mixed-layer CIN
-186 J/kg
Mixed-layer LCL
1658 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KREV 212237
SVRREV
NVC029-031-212315-
/O.NEW.KREV.SV.W.0029.080721T2237Z-080721T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
337 PM PDT MON JUL 21 2008

THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STOREY COUNTY IN WESTERN NEVADA...
  SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA...

* UNTIL 415 PM PDT

* AT 331 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  EAST OF NV 341 AT WASHOE-STOREY CO LINE...OR ABOUT 8 MILES
  NORTHEAST OF VIRGINIA CITY...AND MOVING NORTH AT 16 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES EAST OF LOCKWOOD BY 405 PM PDT...
  DERBY DAM BY 415 PM PDT...

THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS 
21 AND 39. TRAVELERS ON I-80 BETWEEN SPARKS AND FERNLEY ARE IN THE 
DIRECT PATH OF THIS STORM

THIS STORM HAS DEVELOPED VERY QUICKLY...AND WILL PRODUCE A BURST OF
HIGH WINDS...HAIL...HEAVY RAIN...AND FREQUENT CLOUD TO GROUND
LIGHTNING. AREAS OF BLOWING DUST MAY RAPIDLY REDUCE VISIBILITIES TO
BELOW ONE MILE. SEEK SAFE SHELTER...AND STAY AWAY FROM WINDOWS AND
GLASS DOORS.

LAT...LON 3946 11968 3959 11967 3960 11936 3948 11938
      3937 11944 3931 11954 3934 11964
TIME...MOT...LOC 2237Z 183DEG 14KT 3941 11953

$$
CS
2 follow-up statements
000 
WWUS55 KREV 212300
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
356 PM PDT MON JUL 21 2008

NVC029-031-212315-
/O.CON.KREV.SV.W.0029.000000T0000Z-080721T2315Z/
STOREY NV-WASHOE NV-
356 PM PDT MON JUL 21 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM PDT
FOR SOUTH CENTRAL WASHOE AND STOREY COUNTIES...

AT 355 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED NEAR MUSTANG...OR ABOUT 12 MILES NORTH OF VIRGINIA 
CITY...MOVING NORTH AT 23 MPH. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PATRICK BY 405 PM PDT...
  9 MILES WEST OF DERBY DAM BY 410 PM PDT...

THIS STORM WILL AFFECT INTERSTATE 80 IN NEVADA BETWEEN MILE MARKERS 
21 AND 39. THIS IS A DANGEROUS STORM. IN ADDITION TO DAMAGING 
WINDS...TORRENTIAL RAINFALL AND FLOODING WILL BE POSSIBLE. 

LAT...LON 3946 11968 3959 11967 3960 11936 3948 11938
      3937 11944 3931 11954 3934 11964
TIME...MOT...LOC 2256Z 172DEG 20KT 3949 11960

$$

HOHMANN
000 
WWUS55 KREV 212319
SVSREV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
417 PM PDT MON JUL 21 2008

NVC029-031-212327-
/O.EXP.KREV.SV.W.0029.000000T0000Z-080721T2315Z/
STOREY NV-WASHOE NV-
417 PM PDT MON JUL 21 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WASHOE AND 
STOREY COUNTIES THAT WAS IN EFFECT SOUTH OF I-80 EXPIRED AT 415 PM 
PDT...

THE STORMS THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE
MOVED NORTH OF I-80. A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT 
FOR THIS STORM NORTH OF I-80 UP TO VIRGINIA PEAK AND SOUTH END OF 
PYRAMID LAKE UNTIL 445 PM.

LAT...LON 3946 11968 3959 11967 3960 11936 3948 11938
      3937 11944 3931 11954 3934 11964
TIME...MOT...LOC 2300Z 172DEG 20KT 3951 11960

$$
HOHMANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 2:07 PM PDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jul 21, 2:07 PM PDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RENO NV
207 PM PDT MON JUL 21 2008

.SHORT TERM...
TSTMS ARE INCREASING IN NUMBER AND POTENTIAL FOR LOCALLY HEAVY
RAINFALL WILL CONTINUE SO FLASH FLOOD WATCH WILL REMAIN
INTACT...WITH A COUPLE OF ADJUSTMENTS TO SHORTEN THE VALID TIME TO
8 PM IN MONO COUNTY AND EXTEND THE THREAT TO 5 AM FOR THE W-CNTRL
NV BASIN. MODEL GUIDANCE IS NOW IN GOOD AGREEMENT THRU TUESDAY AND
IMPROVED QPF FIELDS IN THE 18Z NAM...WHICH RECEIVED DATA FROM OUR
18Z SPECIAL SOUNDING...IS IN LINE WITH CURRENT FORECAST. FIRST
AREA OF ORGANIZED CONVECTION FROM MINERAL-LYON-DOUGLAS COUNTIES
THIS AFTERNOON WILL SPREAD NORTHEAST ACROSS W-CNTRL NV THIS
EVENING...WITH SECOND AREA OF STORMS DEVELOPING LATER TONIGHT
OVER NERN LASSEN AND NWRN NV LATER TONIGHT IN REGION OF ENHANCED
DYNAMICS AND DEFORMATION ZONE AHEAD OF UPPER LOW TRACKING ACROSS
NRN CA.

A FEW LINGERING TSTMS IN FAR NWRN NV-SURPRISE VALLEY SHOULD END
BY MID MORNING TUESDAY AS THE DYNAMICS AND MOISTURE RAPIDLY LIFT
NORTH OF THE OREGON BORDER. VERY DRY AND STABLE AIR MASS WILL
SPREAD ACROSS REGION ON TUESDAY AND END ANY FURTHER THREAT OF
THUNDERSTORMS. MAX TEMPS WILL REMAIN SLIGHTLY BELOW NORMAL IN THE
MARGINALLY COOLER AIR MASS BEHIND THE PASSAGE OF THE EJECTING UPPER
LOW.

FOR WED-THURS...DRY CONDITIONS WILL PREVAIL WITH A WARMING TREND
TO UPPER 90S AND LOWER 100S IN THE WRN NV VALLEYS BY THURSDAY.
SOME HIGH LEVEL MOISTURE SHEARING OFF FROM HURRICANE FAUSTO COULD
BRING AREAS OF CIRRUS OVER PARTS OF THE REGION ON WEDNESDAY...AND
SOME CUMULUS BUILDUPS ARE PROBABLE BY THURSDAY IN THE MINERAL-MONO
CONVERGENCE ZONE BUT WARM AIR ALOFT AND LACK OF SIGNIFICANT
LIFTING MECHANISM WILL INHIBIT TSTM FORMATION BOTH DAYS. MJD

.LONG TERM...FRIDAY THROUGH MONDAY...
DURING THE LONG TERM HIGH PRESSURE WILL REMAIN OVER THE SRN CONUS
WITH AN ACTIVE PATTERN ACROSS THE NRN TIER.  ON FRIDAY THE RIDGE IS
PROGGED TO EXTEND FROM THE SRN PLAINS NORTHWARD INTO ALBERTA AND
SASKATCHEWAN.  THIS AMPLIFICATION WILL BE ASSOCIATED WITH A SHARP
TROUGH AND BAROCLINIC ZONE MOVING ONTO THE BRITISH COLUMBIA COAST.
THIS SET UP WILL ALLOW FOR A WARM FLOW INTO THE WRN GREAT BASIN.
MONSOONAL MOISTURE SHOULD MAINLY BE CONFINED TO SRN NEVADA.  HOWEVER
...SFC HEATING WILL HELP TO INCREASE LLVL INSTABILITY...AND THIS
WILL CREATE CONDITIONS FAVORABLE FOR ISOLD TSTMS OVER THE FAR SRN
ZONES.

THE GFS AND ECMWF SHOW THE SRN RIDGE BUILDING WEST INTO THE SWRN
CONUS ON SATURDAY.  THIS SHOULD VEER THE SYNOPTIC FLOW TO A MORE WLY
DIRECTION.  THIS PATTERN WOULD KEEP MOST OF THE LLVL MOISTURE TO OUR
EAST.  THIS PATTERN IS ALSO PROGGED TO REMAIN FAIRLY STATIONARY
THROUGH MONDAY AS THE PROGRESSIVE ZONAL PATTERN SHOULD REMAIN WELL
TO OUR NORTH.  WITH THE STRONG SFC HEATING EXPECTED THE GFS HAS
NEGATIVE LIFTED INDEX VALUES ACROSS MONO AND MINERAL COUNTIES EACH
AFTN AND EVENING FRIDAY THROUGH MONDAY.  AS A RESULT WILL CONTINUE
WITH A SLIGHT CHANCE OF AFTN AND EVENING TSTMS OVER SRN MONO AND
MINERAL COUNTIES EACH DAY.  TEMPERATURES WILL CONTINUE TO BE
SLIGHTLY ABOVE NORMAL THROUGH THE EXTENDED PERIOD.  OHARA

&&

.AVIATION...
TSTMS CAN BE EXPECTED ACROSS THE REGION THIS AFTN AND THIS EVENING.
THE BEST CHANCE OF TSTMS WILL BE FROM 21Z TO 04Z.  THE AIR MASS IS
QUITE MOIST WITH DEW POINTS IN THE 50S ACROSS WRN NEVADA.  HEAVY
RAINFALL AND WIND GUSTS TO 40 KTS ARE POSSIBLE WITH THE STRONGER
STORMS.  THE GENERAL FLOW PATTERN OF THE TSTMS WILL BE FROM THE
SOUTH TO THE NORTH...FROM AROUND 180 TO 200 DEG.  DRY AIR WILL
ADVECT INTO THE REGION AFTER 06Z AS THE UPR TROUGH MOVES EAST.
OHARA

&&

.FIRE WEATHER...
HIGH PRESSURE OVER THE FOUR CORNERS WILL CONTINUE TO BRING UP
MOISTURE INTO THE WESTERN GREAT BASIN AND NORTHEASTERN SIERRA THIS
AFTERNOON AND EVENING. THE APPROACHING LOW PRESSURE SYSTEM WILL MOVE
INTO NORTHERN CALIFORNIA TONIGHT WILL HELP TO ORGANIZE THUNDERSTORMS
WITH SOME EXPECTED TO BECOME SEVERE...WITH DOWNBURST WINDS UP TO
60 MPH AND SMALL HAIL.

STORMS IN NORTHEASTERN CALIFORNIA...CLOSER TO THE UPPER LOW... HAVE
ALREADY SHOWN TO HAVE STORM SPEEDS OF NEAR 30 MPH...WHILE STORMS IN
CENTRAL AND WESTERN NEVADA HAVE SLOWER SPEEDS AROUND 25 MPH. THESE
SPEEDS ARE ALSO EXPECTED TO INCREASE AS THE LOW MOVES IN LATER THIS
EVENING. WITH ABUNDANT MOISTURE IN THE REGION TODAY...INCLUDING A
SPECIAL SOUNDING TAKEN AT 18Z THAT SHOWED 0.80 INCH OF PRECIPITABLE
WATER OVER RENO. MOST OF THE STORMS THAT WE SEE THROUGH TONIGHT WILL
HAVE WETTING RAINS...BUT THERE REMAINS A THREAT OF ISOLATED DRY
LIGHTNING AND A FEW NEW FIRE STARTS OUTSIDE OF THE STORM CORES.

DRY AIR WILL MOVE IN QUICKLY BEHIND THE LOW AS IT MOVES TO THE EAST.
THIS WILL WORK TO STABILIZE THE AREA...WITH A SLIGHT POSSIBILITY OF
A LINGERING STORM TUESDAY MORNING IN THE FAR NORTH NEAR THE OREGON
BORDER. HOON

&&

.REV WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NVZ004-005.

     FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR NVZ001-003.

CA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CAZ070-071.

     FLASH FLOOD WATCH UNTIL 8 PM PDT THIS EVENING FOR CAZ073.

&&

HTTP://WEATHER.GOV/RENO
Hazardous weather outlook, Jul 21, 6:11 AM PDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RENO NV
611 AM PDT MON JUL 21 2008

CAZ070>073-NVZ001>005-220000-
SURPRISE VALLEY CALIFORNIA-LASSEN-EASTERN PLUMAS-
EASTERN SIERRA COUNTIES-GREATER LAKE TAHOE AREA-MONO-
MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY-
MINDEN AREA-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
NORTHERN WASHOE COUNTY-
611 AM PDT MON JUL 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN SIERRA...
NORTHEAST CALIFORNIA AND WESTERN NEVADA.

.DAY ONE...TODAY AND TONIGHT...
STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS
WESTERN NEVADA AND NORTHEASTERN CALIFORNIA. UPPER LEVEL SYSTEM
WILL MOVE ACROSS THE AREA PROVIDING THE FOCUS FOR THUNDERSTORM
DEVELOPMENT. THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL AND
THE POTENTIAL FOR FLASH FLOODING DUE TO ABUNDANT MOISTURE AND
TRAINING OF THUNDERSTORMS. SMALL HAIL AND STRONG WIND GUSTS...AS
WELL AS FREQUENT LIGHTNING...CAN ALSO BE EXPECTED WITH ANY THUNDERSTORMS
THAT DEVELOP. AREAS EAST OF HIGHWAY 395 WILL SEE THE BEST CHANCES
FOR THUNDERSTORM ACTIVITY.

THUNDERSTORMS ARE FORECAST TO MOVE NORTHWARD BY TONIGHT IMPACTING
AREAS NORTH OF INTERSTATE 80. LOCALLY HEAVY RAINFALL AS WELL AS
STRONG WIND GUSTS...AND FREQUENT LIGHTNING WILL CONTINUE WITH
THUNDERSTORMS DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED THUNDERSTORM ACTIVITY IS FORECAST IN THE FAVORED
CONVERGENCE ZONE IN MONO AND MINERAL COUNTIES TUESDAY THROUGH
FRIDAY. PRIMARY THREATS WILL BE LOCALLY HEAVY RAINFALL AND SMALL
HAIL. SATURDAY MAY SEE INCREASED CHANCES FOR THUNDERSTORMS ACROSS
SOUTHERN AND EASTERN NEVADA.

.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT
WEATHER...INCLUDING HEAVY RAINFALL...STRONG THUNDERSTORM OUTFLOW
WINDS...HAIL...AND FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
IN RENO.

SKYWARN ACTIVATION MAY BE REQUIRED FOR THIS AFTERNOON AND EVENING
FOR POTENTIAL STRONG THUNDERSTORMS.

MOZLEY

HTTP://WEATHER.GOV/RENO

In the hours before

Special weather statement, Jul 21, 1:22 PM PDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
122 PM PDT MON JUL 21 2008

NVZ004-212045-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
122 PM PDT MON JUL 21 2008

...STRONG THUNDERSTORM HEADING TOWARD I-80 AT IMLAY...

AT 116 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR IMLAY...OR 33 MILES SOUTHWEST OF
WINNEMUCCA...AND MOVING NORTH AT 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA
OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR IMLAY BY 130 PM PDT.
  NEAR MILL CITY BY 135 PM PDT.

HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER
ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR
HEADLIGHTS IF ENCOUNTERING HEAVY RAINS.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

CS
Local storm report, Jul 21, 1:43 PM PDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
143 PM PDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0142 PM     HEAVY RAIN       NW IMLAY                40.66N 118.15W
07/21/2008  U0.00 INCH       PERSHING           NV   TRAINED SPOTTER

            HEAVY RAIN WITH STRONG WINDS CURRENTLY BEING REPORTED.

&&

SMCGUIRE
Special weather statement, Jul 21, 1:46 PM PDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
146 PM PDT MON JUL 21 2008

NVZ001-003-212115-
GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON
COUNTIES-
146 PM PDT MON JUL 21 2008

AT 143 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS OVER SOUTHERN DOUGLAS AND LYON
COUNTIES. THE STRONGEST OF THESE STORMS IS TWENTY MILES SOUTH OF
YERRINGTON MOVING NORTHEAST AT 15 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF UP TO ONE
INCH PER HOUR WILL REDUCE VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 40 TO 50 MPH... ARE EXPECTED WITH THIS STORM.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

RM
Special weather statement, Jul 21, 3:01 PM PDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
301 PM PDT MON JUL 21 2008

NVZ001-003-004-212245-
GREATER RENO-CARSON CITY-MINDEN AREA-MINERAL AND SOUTHERN LYON
COUNTIES-WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
301 PM PDT MON JUL 21 2008

...STRONG STORM IN DAYTON VALLEY...

AT 254 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A SEVERE THUNDERSTORM NEAR RAWE PEAK...OR 15 MILES SOUTHEAST OF
VIRGINIA CITY...AND MOVING NORTH AT 20 MPH.

OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND
ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE
MILES...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF
AROUND 40 TO 50 MPH... ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE...
  NEAR DAYTON VALLEY AIRPARK BY 310 PM PDT.
  NEAR JUNCTION US 50 AND SIX MILE CANYON-FT CHURCHILL RD BY 320 PM
  PDT.
  NEAR SILVER SPRINGS BY 340 PM PDT.
  NEAR STAGECOACH BY 340 PM PDT.

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES
AND POSSIBLE WARNINGS.

HOON
Local storm report, Jul 21, 3:29 PM PDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
329 PM PDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0328 PM     HAIL             6 SE SILVER SPRINGS     39.35N 119.18W
07/21/2008  M0.25 INCH       LYON               NV   TRAINED SPOTTER

&&

SMCGUIRE
Local storm report, Jul 21, 3:34 PM PDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
334 PM PDT MON JUL 21 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0334 PM     FUNNEL CLOUD     4 SE FALLON STATION     39.38N 118.67W
07/21/2008                   CHURCHILL          NV   TRAINED SPOTTER

            MULTIPLE FUNNEL CLOUD REPORTS IN SEVERE THUNDERSTORM
            SOUTHEAST OF FALLON.

&&

SMCGUIRE

The office that day

Everything else NWS Reno, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 3:39 AM PDTSevere Thunderstorm WarningREVMineral28 min
Jul 21, 6:07 AM PDTFlash Flood WatchREVChurchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more21 hr
Jul 21, 2:07 PM PDTSevere Thunderstorm WarningREVLyon, Storey38 min
Jul 21, 2:10 PM PDTSevere Thunderstorm WarningREVChurchill, Lyon, Mineral35 min
Jul 21, 2:28 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon32 min
Jul 21, 2:42 PM PDTTornado WarningREVChurchill, Lyon, Mineral33 min
Jul 21, 3:07 PM PDTSevere Thunderstorm WarningREVChurchill, Lyon, Storey38 min
Jul 21, 3:12 PM PDTTornado WarningREVChurchill48 min
Jul 21, 3:23 PM PDTSevere Thunderstorm WarningREVChurchill, Lyon, Washoe37 min
Jul 21, 3:40 PM PDTSevere Thunderstorm WarningREVChurchill, Lyon50 min
Jul 21, 3:49 PM PDTTornado WarningREVChurchill, Lyon41 min
Jul 21, 3:56 PM PDTTornado WarningREVChurchill49 min
Jul 21, 4:03 PM PDTSevere Thunderstorm WarningREVChurchill42 min
Jul 21, 4:10 PM PDTSevere Thunderstorm WarningREVStorey, Washoe35 min
Jul 21, 4:19 PM PDTTornado WarningREVChurchill41 min
Jul 21, 4:39 PM PDTSevere Thunderstorm WarningREVWashoe36 min
Jul 21, 4:46 PM PDTSevere Thunderstorm WarningREVMineral44 min
Jul 21, 4:47 PM PDTSevere Thunderstorm WarningREVDouglas, Lyon43 min
Jul 21, 4:48 PM PDTSevere Thunderstorm WarningREVChurchill, Pershing57 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.